Post Number: 1
|Posted on Sunday, January 08, 2012 - 04:52 pm: ||
I wonder if anyone has any ideas about what is causing some very disturbing neurological episodes I have been having after my second kidney transplant. I had no problems like this after the first transplant. I am taking cyclosporine, imuran, and prednisone. Shortly after the second transplant, at first every four months, but now every two months, I suddenly become unresponsive, unable to see, walk, talk, eat. My family has to take me to the ER. This has happened 14 times over the last 3 years. None of the hospital doctors has any idea what is causing this. Generally, after about 3-4 days, I gradually recover my faculties. I have been to two neurologists, who have ruled out seizures but have no explanation. My kidney doctors are reluctant to say that these episodes are related to the cyclosporine, though they have reduced the dose, which has not helped. Needless to say, I am at my wit's end. Each time I have an episode, i seem to get worse (my eyesight is diminished and I am having difficulty walking). Has anyone experienced anything like this or heard of anything like it?
Post Number: 44
|Posted on Friday, February 10, 2012 - 03:42 pm: ||
Have you asked your doctor to change your meds? Cyclosporine is very toxic to the kidney and I have a feeling other parts of the body as well. I was on it for a year and a half and experienced circulation problems( my feet would turn blue until I walked around a lot), swollen gums and other minor things. I switched to Prograf and everything improved. I too don't know what is afflicting you but changing meds is worth a try. Prograf is thought to be the leading drug.
|Kidney Transplant 9/25/08 |
Recieved kidney from my beautiful sister in law.
Life is Good